Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 5, 2007, 9:03 PM EDT for Onslow County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 5, 2007, 9:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 53 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 060103 SVRMHX NCC133-060130- /O.NEW.KMHX.SV.W.0015.070606T0103Z-070606T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 903 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONSLOW COUNTY IN EASTERN NORTH CAROLINA... THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW RIVER STATION...JACKSONVILLE...HALF MOON...CAMP LEJEUNE CENTRAL... * UNTIL 930 PM EDT * AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HALF MOON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALF MOON BY 910 PM EDT... NEW RIVER STATION BY 920 PM EDT... JACKSONVILLE BY 925 PM EDT... PUMPKIN CENTER...PINEY GREEN AND 6 MILES NORTH OF CAMP LEJEUNE CENTRAL BY 930 PM EDT... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3490 7761 3472 7763 3465 7723 3488 7720 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:27 PM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 2:27 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT TUE JUN 5 2007
.SYNOPSIS...
A SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL
BUILD OVER THE AREA BOTH ALOFT AND AT THE SURFACE WEDNESDAY NIGHT
AND THURSDAY. ANOTHER SYSTEM WILL FLATTEN THE RIDGE OUT DURING THE
WEEKEND WITH POSSIBLE PRECIPITATION SATURDAY AND SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
C-BRZ FRNT FORMG ALNG SRN BCHS THIS AFTN. CUD SEE SUM AFTN ACTVTY AS
SW FLO BRINGS SUM MSTR INTO THAT AREA. LTST MDLS SHOWG SRN STREAM
ENERGY MVG NE ALNG CSTL SXNS THIS EVE. THIS CUD HELP ACTVTY THAT MAY
HV STRTD DURING THE AFTN TO CONT AND SHUD PROMPT MR TSTM
ACTVTY...MAINLY ALNG THE CSTL SXNS. NAM SHOWG NRN STREAM ENERGY NOT
DROPPG FAR ENUF S TO PROVIDE ENUF LIFT FOR PCPN ACTVTY. HWVR A SHIFT
TO THE S OF THE FTR WL HELP SO WONT COMPLETELY RULE IT OUT. FROPA
XPCTD BTWN MIDNIGHT AND SR WI LOWS IN THE UPR 60S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AFT THIS SYS MVS OFFSHR...RDG BOTH ALOFT AND AT THE SFC WL BLD OVR
AREA AND WL RMN IN PLACE THRU THE END OF THE WORKWK. INCRSD HGHTS
AND LWR CLD CVR WL LEAD TO HI TEMPS ARND 90 BY THU.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MID/UPPER LEVEL RIDGING WILL CONTINUE OVER THE AREA THROUGH FRI. THE
RIDGING WILL GIVE WAY SAT AND SUN AS A S/W TROUGH MOVES NE
ACROSS THE GREAT LAKES REGION AND INTO EASTERN CANADA FRI NIGHT. THE
S/W WILL SWING A WEAK FRONT SOUTH ACROSS THE AREA ON SAT THEN
DISSIPATE SOUTH OF THE AREA ON SUN. DRY CONDITIONS EXPECTED THU
AND FRI THEN SLIGHT CHANCE POPS SAT AND SUN WITH FRONT OVER THE
AREA. DRY CONDITIONS THEN EXPECTED FOR THE REMAINDER OF THE FCST
PERIOD. TEMPS WILL BE ABOVE NORMAL WITH HIGHS FRI IN THE MID 90S
INLAND TO THE MID/UPPER 80S COASTAL AREAS. A FEW DEGREES COOLER SAT
AND SUN. OVERNIGHT LOWS WILL BE IN THE LOWER 70S AREAWIDE.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AFTN CU FIELDS FORMG NICELY THIS AFTN. EVIDENCE OF C-BRZ FRONT ALONG
SRN BCHS. AS UPR LVL ENERGY APPCHS FRM THE SW WL SEE SUM MAINLY MVFR
ACTVTY IN SE PART OF NC. REST OF AREA CUD SEE SUM RS/TSTM TNGT BUT
XPCT ONLY ISOLD PCPN.
OUTLOOK...SUM MVFR CONDS PSBL SAT AS NXT SYS APPCHS AREA. OTHRWS VFR
WED THRU SUN.
&&
.MARINE... A WEAK BACK DOOR FRONT WILL MOVE SOUTH INTO THE AREA
TONIGHT AND EARLY WED THEN DISSIPATE...SHIFTING THE WINDS BRIEFLY
NE-E. SEAS ARE STILL RUNNING UP TO 6 FT AT DIAMOND BUOY...WITH A SE
SWELL COMPONENT. WILL CONTINUE SCA FOR SEAS SOUTH OF CAPE LOOKOUT
UNTIL 06Z TONIGHT AND FOR WATERS FROM CAPE LOOKOUT TO OREGON INLET
UNTIL 12Z WED. PREDOMINATE SOUTHERLY FLOW WILL RETURN BY WED NIGHT
AND CONTINUE THROUGH FRI. ANOTHER FRONT WILL MOVE ACROSS THE AREA ON
SAT. WINDS/SEAS EXPECTED TO REMAIN BELOW ADVISORY LEVELS THU THROUGH
SUN.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR
AMZ152-154- 156.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ158.
&&
SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...RAP
AVIATION...CGG
MARINE...RAPHazardous weather outlook, Jun 5, 4:22 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 AM EDT TUE JUN 5 2007 NCZ095-098-060830- CARTERET-ONSLOW- 422 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY SOUTH OF CAPE LOOKOUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-103-104-060830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE- OUTER BANKS HYDE- 422 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 7:38 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
738 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 5 NW HAWS RUN 34.73N 77.63W
06/05/2007 E1.75 INCH ONSLOW NC LAW ENFORCEMENT
HWY 53 NEAR ANGOLA
&&
CQUELLLocal storm report, Jun 5, 7:43 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
743 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL CATHERINE LAKE 34.79N 77.56W
06/05/2007 E0.88 INCH ONSLOW NC PUBLIC
&&
CQUELLLocal storm report, Jun 5, 7:44 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
744 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL JACKSONVILLE 34.76N 77.40W
06/05/2007 E1.00 INCH ONSLOW NC PUBLIC
PUBLIC REPORTS HAIL TO QUARTER SIZE HAIL NEAR HWY 17 AND
OLD BRIDGE ST
0716 PM HAIL JACKSONVILLE 34.76N 77.40W
06/05/2007 E0.75 INCH ONSLOW NC PUBLIC
BRANCHES AND DEBRIS ALONG GUM BRANCH RD
0716 PM HAIL JACKSONVILLE 34.76N 77.40W
06/05/2007 E0.88 INCH ONSLOW NC PUBLIC
HENDERSON RD NEAR HWY 17
&&
SKENNEDYSpecial weather statement, Jun 5, 7:51 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 751 PM EDT TUE JUN 5 2007 NCZ045>047-080-081-103-060100- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- OUTER BANKS DARE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 751 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS TO AFFECT THE NORTHERN OUTER BANKS... A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS FROM BEAUFORT COUNTY...EAST ACROSS MAINLAND HYDE...TYRRELL AND MAINLAND DARE COUNTIES AND EAST ACROSS THE NORTHERN OUTER BANKS THROUGH 9 PM. THESE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINFALL UP TO ONE HALF INCH...FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 40 MPH AND POSSIBLY SOME SMALL HAIL. 11
Local storm report, Jun 5, 8:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
856 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL NAGS HEAD 35.94N 75.63W
06/05/2007 E0.75 INCH DARE NC PUBLIC
MILE POST 18 ON BEACH RD
&&
SKENNEDYSpecial weather statement, Jun 5, 9:02 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 902 PM EDT TUE JUN 5 2007 NCZ045>047-080-081-103-060300- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE- OUTER BANKS DARE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 902 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS CONTINUE OVER THE SOUND COUNTIES AND NORTHERN OUTER BANKS REGION... A CLUSTER OF STRONG THUNDERSTORMS WILL PERSIST FROM BEAUFORT COUNTY EAST ACROSS MAINLAND HYDE...MAINLAND DARE AND TYRRELL COUNTIES THEN EAST TO THE NORTHERN OUTER BANKS...NORTH OF OREGON INLET. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING STRIKES...HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE THROUGH 11 PM. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:27 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jun 5, 8:46 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 29 min |
| Jun 5, 8:49 PM EDT | Special Marine Warning | MHX | 41 min | |
| Jun 5, 9:18 PM EDT | Special Marine Warning | MHX | 27 min | |
| Jun 5, 9:45 PM EDT | Special Marine Warning | MHX | 45 min | |
| Jun 6, 12:01 AM EDT | Marine Weather Statement | MHX | 29 min | |
| Jun 6, 12:55 AM EDT | Marine Weather Statement | MHX | 50 min | |
| Jun 6, 3:07 AM EDT | Marine Weather Statement | MHX | 38 min | |
| Jun 6, 3:55 AM EDT | Marine Weather Statement | MHX | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.